Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/9685

Title: Characteristic scores and scales in a Lotkaian framework
Authors: EGGHE, Leo
Issue Date: 2010
Citation: SCIENTOMETRICS, 83(2). p. 455-462
Abstract: The characteristic scores and scales (CSS), introduced by Glänzel and Schubert [Journal of Information Science 14, 123-127, 1988] and further studied in subsequent papers of Glänzel, can be calculated exactly in a Lotkaian framework. We prove that these CSS are simple exponents of the average number of items per source in general IPPs. The proofs are given using size-frequency functions as well as using rank-frequency functions. We note that CSS do not necessarily have to be defined as averages but that medians can be used as well. Also for these CSS we present exact formulae in the Lotkaian framework and both types of CSS are compared. We also link these formulae with the h-index.
URI: http://hdl.handle.net/1942/9685
DOI: 10.1007/s11192-009-0009-y
ISI #: 000276499500009
ISSN: 0138-9130
Category: A1
Type: Journal Contribution
Validation: ecoom, 2011
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version192.7 kBAdobe PDF
Peer-reviewed author version216.53 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.